AMS Bookstore LOGO amslogo
Return to List  Item: 1 of 1   
Ergodicity, Stabilization, and Singular Perturbations for Bellman-Isaacs Equations
Olivier Alvarez, Université de Rouen, Mont-Saint Aignan, France, and Martino Bardi, Università di Padova, Italy

Memoirs of the American Mathematical Society
2009; 77 pp; softcover
Volume: 204
ISBN-10: 0-8218-4715-5
ISBN-13: 978-0-8218-4715-2
List Price: US$68
Individual Members: US$40.80
Institutional Members: US$54.40
Order Code: MEMO/204/960
[Add Item]

Request Permissions

The authors study singular perturbations of optimal stochastic control problems and differential games arising in the dimension reduction of system with multiple time scales. They analyze the uniform convergence of the value functions via the associated Hamilton-Jacobi-Bellman-Isaacs equations, in the framework of viscosity solutions. The crucial properties of ergodicity and stabilization to a constant that the Hamiltonian must possess are formulated as differential games with ergodic cost criteria. They are studied under various different assumptions and with PDE as well as control-theoretic methods. The authors also construct an explicit example where the convergence is not uniform. Finally they give some applications to the periodic homogenization of Hamilton-Jacobi equations with non-coercive Hamiltonian and of some degenerate parabolic PDEs.

Table of Contents

  • Introduction and statement of the problem
  • Abstract ergodicity, stabilization, and convergence
  • Uncontrolled fast variables and averaging
  • Uniformly nondegenerate fast diffusion
  • Hypoelliptic diffusion of the fast variables
  • Controllable fast variables
  • Nonresonant fast variables
  • A counterexample to uniform convergence
  • Applications to homogenization
  • Bibliography
Powered by MathJax
Return to List  Item: 1 of 1   

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia